A case of lung injury resembling diffuse pulmonary hemorrhage after the first administration of alemtuzumab in a patient with multiple sclerosis. Role of the HRCT

Abstract

Diffuse alveolar hemorrhage (DAH) is an acute often life-threatening condition characterized by a variable combination of hemoptysis, dyspnoea, diffuse and bilateral ground glass pulmonary opacities, anemia and hypoxemia, that can be induced by different causes, including several drugs. We report here the case of a 25-year-old woman who has been admitted to our pulmonary clinic for the onset of chest pain, cough and haemoptysis, started one week after her first treatment with alemtuzumab for multiple sclerosis. Computed tomography (CT) scan of the chest at the admission showed diffuse and bilateral ground glass pulmonary opacities. Her symptoms resolved completely without any treatment, after the interruption of alemtuzumab, and CT scan of the chest performed one month later showed total disappearance of the pulmonary opacities.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.
Published
2020-07-24
Info
Issue
Section
Pneumology - Case Reports
Keywords:
diffuse pulmonary haemorrhage, multiple sclerosis, alemtuzumab, adverse drug reaction
Statistics
  • Abstract views: 81

  • PDF: 56
How to Cite
Cipolla, G., Relo, R., Pasciuta, E., Catalano, D., Lo Bello, F., Coppolino, I., Ruggeri, P., Proietto, A., Buccafusca, M., Cutroneo, P. M., Trifirò, G., & Caramori, G. (2020). A case of lung injury resembling diffuse pulmonary hemorrhage after the first administration of alemtuzumab in a patient with multiple sclerosis. Role of the HRCT. Monaldi Archives for Chest Disease, 90(3). https://doi.org/10.4081/monaldi.2020.1352